"Bad Trip"

Why it happens:

A bad trip can be created by a person who takes a psychedelic drug and becomes overwhelmed by the effects of one or more drugs, the situation can also be overwhelming for the person helping the individual who is inflamed. Make sure you respect your boundaries and do nothing that makes you uncomfortable, always call for help (112  or a friend), you will need support!

 

Symptom:

- Disorientation (mental state) The person is confused about space, time and personality.

- Difficulty breathing (person is unconscious or unable to breathe)

- Panic

- Fear

- Hallucinations

What should you do

Offer the person a sense of security:

  • If possible, move the affected person to a remote location; quiet and with as few people around as possible.

  • Tell the person who you are and that you are there to help and stay with them. Body contact or physical proximity gives the person a sense of security. However, be careful, physical contact with strangers  risks triggering anxiety in the person.

Provide guidance:

  • People who have crooked teeth often lose their sense of time and space; tell the victim where you are and update on how far time has passed.

  • Speak calmly and try to steer your thoughts in a positive direction.

  • Update the victim that 1. their condition comes from the substance they have consumed 2. their misalignment will go over 3. everything will be okay.

Encourage well-being:

  • Give the victim something to drink. (NOTE! Not caffeine, energy drinks, alcohol, etc. as it triggers additional symptoms of misalignment)

  • Make sure that the victim is not overheated or cold sweating.

  • If the victim breathes too fast (hyperventilates), simulate a controlled breathing of the person at a normal pace.

Help:

  • If you want to call another person or doctor because you cannot ,or do not want to, handle a situation on your own, communicate it to the affected person. If you are overwhelmed by the situation or if you are unsure whether the victim is in need of medical assistance: Call an ambulance.

Avoid

  • Hallucinogens (LSD, Acid etc)

    • Do not try to self-medicate

    • That more of the same or another drug (such as alcohol) should help is a myth and it will aggravate the situation.

    • Be careful not to touch the drug with your hands as it may be absorbed by the skin of the palm of your hand.